MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE RETAIL EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE RETAIL EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041361
Health Effect - Clinical Codes Unspecified Infection (1930); Obstruction/Occlusion (2422)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer including verifying user was using correct kit components; verifying user was washing parts according to the instructions for use; verifying the user was using dry parts when pumping; verifying user was not washing or drying tubing on the pump; and verifying there was no milk back up.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.The customer was contacted by a complaint handler on multiple occasions, including in writing, to get additional information, with no response as of the date of this report.Based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 08/18/2022, the customer alleged to medela llc that she was experiencing low suction with her pump in style max flow breast pump.She additionally reported she was at the hospital with clogged ducts and mastitis.She we receiving antibiotics via iv drip.

Brand Name
PUMP IN STYLE RETAIL EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key15364161
Report Number1419937-2022-00070
Device Sequence Number15074690
Product Code HGX
UDI-Device Identifier00020451401454
UDI-Public020451401454
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041361
Device Catalogue Number101041361
Device Lot Number0000035802
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/18/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date09/06/2022
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale